Zocor neck pain concern!

QUESTION: Can you tell about the zocor neck pain relationship, mechanism why it happens and how one should deal with it?

ANSWER: Hi there,

Neck pain is something which has to be tested and to pay attention, because the neck consists of many important muscles, big blood vessels, spinal cord and others.

  • In most cases, the neck pain is observed when you are sleeping permanently on uncomfortable pillow. This pain disappears when you change the pillow and after having a massage. This kind of pain is considered as blunt and it lasts until several hours.

  • In other cases, the neck pain may appear as a result of acute or chronic trauma. When we are talking about acute trauma, you have to know that this is observed when you are damaging suddenly a part of your body only once. Chronic trauma is described with injury on a specific place which is repeated several times.

    However, when someone is taking certain drug, we have to consider its effect on the neck pain.

    Zocor is of Simvastatin drug group, which helps in reducing the amount of cholesterol in the organism by inhibiting the HMG-CoA reductase. This enzyme is very important for the cholesterol synthesis and its inhibition is improving the cholesterol metabolism.

    When someone is taking this drug, he/she will experience few side effects: muscle pain, nausea, pain in the stomach, constipation, collard urine and flu-like symptoms.

    It is important for you to know that you are supposed to inform you doctor when you feel pain in the muscles, when you notice that your urine is colored or when the flu-like symptoms appear; because all these require medical attention.

    With regards to thee muscle pain, you have to define the exact place of the pain. It is important for you to explain if this pain is superficial (it is coming from the muscles) or it is coming from somewhere else (i.e. deeper).

    When the pain is coming from the muscles, you are supposed to stop taking Zocor and inform your doctor immediately.

  • Now, if the pain is situated in the neck, it is is related with the HMG-CoA reductase inhibition. This enzyme is situated in the all of the cells in the organism including the muscle cells.

    When this enzyme is inhibited in the muscle cells, certain substances start to accumulate. Furthermore, they are able to destroy the muscle metabolism when they reach a particular elevated amount.

    Next, the accumulation of these substances is observed when the dosage of Zocor or some other statin drugs is higher than it is needed. As you can imagine, when you are taking the correct dose of Zocor, you are still inhibiting the muscle HMG-CoA reductase, but the organism is able to compensate this inhibition and to clean with the blood flow these substances.

    When you are taking more Zocor than it is needed, the compensatory mechanism of the organism spent and the organism is not able to clean these substances from the muscle.

    My advice for you is to stop taking Zocor until you see a doctor. At last, keep in mind that neck pain is not only associated with the use of Zocor, but with other abnormalities as mentioned above. Only your doctor can give an exact conclusion.

    All the best!


  • Click here to post comments

    Join in and write your own page! It's easy to do. How? Simply click here to return to Cholesterol lowering drugs..

    Return to Home